Jump to content

Baldwin, 2007 Discontinuation symptoms in depression and anxiety disorders.


Altostrata
 Share

Recommended Posts

  • Administrator

Int J Neuropsychopharmacol. 2007 Feb;10(1):73-84. Epub 2005 Dec 19.
Discontinuation symptoms in depression and anxiety disorders.
Baldwin DS1, Montgomery SA, Nil R, Lader M.

Abstract at http://www.ncbi.nlm.nih.gov/pubmed/16359583Full text http://ijnp.oxfordjournals.org/content/10/1/73.long

The present overview investigates whether different antidepressants have differing discontinuation symptoms upon treatment cessation, if these symptoms vary between depression and anxiety disorders, and with length of treatment. Data came from two comparative studies of escitalopram in major depressive disorder (MDD) (one vs. venlafaxine XR and one vs. paroxetine), two studies in social anxiety disorder (SAD) (one of which used paroxetine as the active reference), and one study in generalized anxiety disorder (GAD), using paroxetine as an active reference [total number of patients: escitalopram (n=1051); paroxetine (n=336); venlafaxine XR (n=124); placebo (n=239)]. All studies included a defined discontinuation period and used the Discontinuation Emergent Signs and Symptoms (DESS) checklist to record the number of discontinuation symptoms. All three antidepressants showed more discontinuation symptoms compared with placebo (p<0.001). Patients reported significantly fewer discontinuation symptoms with escitalopram than with paroxetine and venlafaxine XR in MDD (p<0.05). Escitalopram showed significantly fewer discontinuation symptoms than paroxetine in SAD (p<0.05) and GAD (p<0.001). For each antidepressant, no differences in discontinuation symptoms were observed between the three indications and there was no evidence for increased symptom incidence with increased length of treatment. Thus, discontinuation profiles differ between antidepressants of the same class and are broadly similar in different disorders. No evidence was seen for a higher discontinuation burden with longer treatment.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy